Article Text

PDF

Moduretic-induced metabolic acidosis and hyperkalaemia.
  1. H. H. Wan,
  2. M. D. Lye

    Abstract

    A patient who developed significant metabolic acidosis and severe hyperkalaemia while taking Moduretic (amiloride and hydrochlorothiazide) is reported. During the period of hyperkalaemia (maximum potassium 7-6 mmol/l) the patient's whole body potassium content was normal. His acid-base balance and serum potassium returned to normal some 10 days after stopping the drug. The possible mechanism of acidosis and hyperkalaemia in this patient is discussed.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.